MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 2.5X3.5; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG CMPLX XTRASOFT COIL 2.5X3.5; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX2535
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter information such as the name, phone and email address are unknown.Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, the orbit galaxy complex xtrasoft 2.5mm x 3.5cm coil (640cx2535 / 17720190) became stretched and could no longer be used.The coil was withdrawn and replaced to complete the procedure.There was no report of any patient injury or adverse event associated with the reported issue.
 
Additional Manufacturer Narrative
(b)(4).The healthcare professional reported that during the coil embolization procedure to treat a 2.5 mm x 2.5mm intracranial aneurysm on the right internal carotid artery (ica), the orbit galaxy complex xtrasoft 2.5mm x 3.5cm coil (640cx2535 / 17720190) was being inserted into the microcatheter when it became stretched and could no longer be used.The entire coil was removed without any other damage noted; the coil was replaced to complete the procedure.Continuous flush was maintained through the microcatheter during the procedure.There was no kink on the microcatheter that could have contributed to the reported issue.There was no flow restriction or reduction that resulted from the issue; no procedural delay occurred.There was no report of any patient injury or adverse event associated with the reported issue.The orbit galaxy complex xtrasoft 2.5mm x 3.5cm coil was returned for investigation.The investigational finding is documented below.A non-sterile orbit galaxy complex xtrasoft 2.5mm x 3.5cm coil was received contained in a pouch.The hypotube was inspected; no damage was noted on the hypotube.The coil introducer was found in zipped condition and without any damage.The support coil and the gripper were also inspected and were found without any damage.The embolic coil was found stretched.A review of the of the manufacturing documentation associated with lot 17720190 documented that one (1) unit was rejected due to the defect coil stretched.The device history record (dhr) review confirmed that all rejected units were properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.The reported issue that the orbit galaxy complex xtrasoft 2.5mm x 3.5cm coil became stretched during the procedure and could not be used was confirmed.With the information provided in the complaint and the device returned, it was confirmed that the reported issue of the orbit galaxy complex xtrasoft 2.5mm x 3.5cm coil was stretched.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that procedural factors likely contributed to the observed stretched condition of the embolic coil.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the orbit galaxy complex xtrasoft 2.5mm x 3.5cm coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure, the orbit galaxy complex xtrasoft 2.5mm x 3.5cm coil (640cx2535 / 17720190) became stretched and could no longer be used.The coil was withdrawn and replaced to complete the procedure.There was no report of any patient injury or adverse event associated with the reported issue.The orbit galaxy complex xtrasoft 2.5mm x 3.5cm coil was returned for investigation.The investigational finding is documented below.A non-sterile orbit galaxy complex xtrasoft 2.5mm x 3.5cm coil was received contained in a pouch.The hypotube was inspected; no damage was noted on the hypotube.The coil introducer was found in zipped condition and without any damage.The support coil and the gripper were also inspected and were found without any damage.The embolic coil was found stretched.A review of the of the manufacturing documentation associated with lot 17720190 documented that one (1) unit was rejected due to the defect coil stretched.The device history record (dhr) review confirmed that all rejected units were properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.The reported issue that the orbit galaxy complex xtrasoft 2.5mm x 3.5cm coil became stretched during the procedure and could not be used was confirmed.With the information provided in the complaint and the device returned, it was confirmed that the reported issue of the orbit galaxy complex xtrasoft 2.5mm x 3.5cm coil was stretched.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that procedural factors likely contributed to the observed stretched condition of the embolic coil.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the orbit galaxy complex xtrasoft 2.5mm x 3.5cm coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X3.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key8020193
Report Number1226348-2018-00755
Device Sequence Number11045646
Product Code KRD
UDI-Device Identifier10886704030676
UDI-Public10886704030676
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number640CX2535
Device Lot Number17720190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer10/31/2018
11/14/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date11/05/2018
11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1